Connect with others who understand.

  •   Learn from expert-reviewed resources
  •   Real advice from people who’ve been there
  •   People who understand what you’re going through
Sign Up Log In
Powered By
Real members of MyLeukemiaTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.
April 7, 2025
 · 
Reactions
A MyLeukemiaTeam Member

Hi, Rebecca, here's what Gemini had to say: Orthostatic hypotension (OH) can relate to AML and its treatment.

AML itself (rare): Paraneoplastic syndromes, like autonomic neuropathy, can cause severe OH. A case showed OH resolving after AML treatment, suggesting an immune response affecting blood pressure control.

AML Treatment (more common):

Chemotherapy: Can cause dizziness, dehydration, electrolyte imbalances, lowering blood pressure. Gilteritinib is specifically linked to OH.
Infection Risk: AML/treatment suppresses immunity. Severe infections (sepsis) can drastically lower blood pressure, including OH.
Low Blood Counts: Anemia (low red blood cells) from AML/chemo can worsen fatigue and dizziness, exacerbating OH.
Dehydration: Intensive treatments can lead to reduced blood volume, causing OH.
Medications: Drugs for AML or its side effects (antiemetics, pain meds) might contribute.
Prolonged Bed Rest: Weakens blood pressure regulation upon standing.
In summary, OH in AML patients can be a rare direct cancer effect or, more often, a consequence of treatment side effects. Monitoring is crucial.

April 10, 2025
A MyLeukemiaTeam Member

OMGoodness, Kieth! THANK YOU!! This was SO helpful!!!

April 10, 2025
A MyLeukemiaTeam Member

Absolutely reach out and get an appointment to see your primary care physician. Many many reasons as to what it "could" be and best to see your doctor to begin troubleshooting exactly and getting to the root cause of what is happening. Not worth speculating and trying to rule out what it is on your own. And definitely not worth falling down and seriously injuring yourself...hospital...etc etc.

April 10, 2025
A MyLeukemiaTeam Member

Any new symptoms should be reported to your doctor for sure! If your red blood cells are low, you may not be getting enough oxygen to the cells in your body which will make you lightheaded. Just remember if you aren’t well hydrated, your blood pressure drops and you can experience what’s called orthostatic hypotension, which is a drop in BP when rising from lying down to a sitting position. This can happen to anyone, even those without leukemia. Also, as we age, our thirst mechanism diminishes, so our body may be thirsty but we don’t recognize it. That’s why it’s important to drink water throughout our day. Hope this is all it is for you. Please keep us posted as to what your doctor says. ❤️

April 10, 2025
A MyLeukemiaTeam Member

Please let your doctor know.

April 9, 2025

Related Questions

View All
A MyLeukemiaTeam Member asked a question 💭
Australia

A MyLeukemiaTeam Member asked a question 💭

Continue with Facebook
Continue with Google
By joining, you accept our Terms of Use, and acknowledge our collection, sharing, and use of your data in accordance with our Health Data and Privacy policies.
Already a member? Log In